MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION C-QUR MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION C-QUR MESH; MESH, SURGICAL, POLYMERIC
Model Number 31506
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted following the completion of the investigation into this event.
 
Event or Problem Description
Recently the patient complained of pain and bulging in area of the laparoscopic ventral repair of more than two years ago.Surgeon found bowel to be severely adhered to the mesh requiring surgical intervention.
 
Additional Manufacturer Narrative
A review of the manufacturing lot history and sterilization records was conducted.All in-process specifications and release criteria were met, including testing for suture retention (course and wale) and ball burst conducted on the mesh at incoming.Fourier-transform infrared spectroscopy testing, in-process visual inspection of the cured coated mesh/panels, coating density of the cured coated panels, and seal strength testing on both the pre-and-post-sterile atrium-applied packaging seals were also performed, with all requirements being met.Clinical evaluation: recurrent hernia is a common adverse event that occurs due to, but not limited to, non-compliance with activity restrictions post-operatively, inadequate suture fixation or overlap.This event would require the patient to undergo a second surgery to correct the defect in order to prevent incarceration of the hernia and small bowel obstruction.Adequate mesh size, porosity of mesh material, slitting of the mesh, correct and generous dissection of preperitoneal space and wrinkle-free placement of the mesh are important factors in avoiding recurrence.Important aspects of user experience include the necessity of having operative planning with full identification of the extent of the hernia, adept skills in the application of sutures/tacks, and reconstruction skills assuring closure of the wound in layers and coverage of the implanted mesh with minimal space for serous collections and no direct pathway to the mesh from the skin.Careful attention to proper fixation techniques and placement of the mesh product should be taken to help prevent excessive tension or disruption between the mesh material and connective tissue.Placing surgical mesh in contact with the intestines and/or improper surgical fixation can increase incidence of adhesions.

Brand Name
C-QUR MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key6282958
Report Number1219977-2017-00010
Device Sequence Number19235048
Product Code FTL
UDI-Device Identifier00650862315066
UDI-Public00650862315066
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2017
Device Model Number31506
Device Catalogue Number31506
Device Lot Number200939
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABSORBABLE TACKS
Outcome Attributed to Adverse Event Required Intervention;